How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4507
Experience:  MD Psychiatry
9385906
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

I was on a low dose of ativan few years and tried to get off

Customer Question

I was on a low dose of ativan for a few years and tried to get off of it. I had surprisingly acute symptom going into day 5 so I decided to taper using valium.
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: Yes. I'm just taking the valium now for the last week, trying to taper off from the ativan originally.
JA: Anything else in your medical history you think the psychologist should know?
Customer: nope
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Psychologist about your situation and then connect you two.
Submitted: 5 months ago.
Category: Mental Health
Expert:  Dr. Kaushik replied 5 months ago.

Greetiings.

Welcome to the site.

What dose of valium are you using right now ?

Regards

Customer: replied 5 months ago.
2.5 mg valium
Customer: replied 5 months ago.
Hello? Sorry it took me 20 minutes to see your first post. I'm here now.
Customer: replied 5 months ago.
Hello?
Expert:  Dr. Kaushik replied 5 months ago.

Thanks for the inputs.

Well, you see if you were to come off valium from 2.5 mg then you will have to do it in a strategic manner so that no withdrawal symptoms are there to affect you.

So i am mentioning below withdrawal strategy so that you can come off valium starting the withdrawal 1 week from now.

-- Start taking 2 mg dose tablet once a day x 1 week

-- Then start taking 1 mg ( 1/2 of 2 mg tablet ) once a day x 1 week

-- Then 1 mg every alternate day x 10 days

-- Then 1 mg once in every 3 days x 10 days.

-- Then stop valium completely and you will have successfully come off this medication.

Kindly discuss this withdrawal strategy with your doctor and get this done under his supervision.

I hope this helps.

Wish you all the best.

Please kindly leave a POSITIVE RATING if you are satisfied with the answer.

Regards

Related Mental Health Questions